Jump to content

Photo
Retinoids

Long-Term Retin-A Micro - It's Not Working. What Now?

retin-a micro tazorac hormonal acne adult acne

3 replies to this topic

#1 devonkay

devonkay

    New Member

  • Members
  • Posts & Likes
    Posts: 4
    Likes: 0
About Me
  • Joined: 06-July 13

Posted 22 July 2014 - 08:38 PM

I guess I'll start with a little background about my skin. I started breaking out in the 11th grade, and I would consider it moderate. By the time I started college, my skin was clear again and stayed that way until with the exception of occasional minor breakouts. Once I reached 24, however, my skin just started breaking out more and more. I sought the help of a dermatologist who prescribed Retin-A Micro .04%. I had a terrible initial breakout, but I was perfectly clear by the third month. It stayed that way for about six months before I started breaking out again. I didn't mind so much because the breakouts were so minor and healed so quickly. Also, Retin-A Micro kept me clear of cystic acne for more than a year. Unfortunately, I started breaking out again a few months ago. I think my skin is almost as bad if not worse than it was before I started RAM.

 

Now I want to share what I've been doing lately in case it could help anyone. I've tried a number of things, including supplements, treatments, etc. I will say that apple cider vinegar saved me from the terrible breakout that started everything. It settled my skin, and I definitely recommend it. The Clarisonic Mia helped, as well.  I also got almost entirely clear from taking the following vitamins and supplements:

 

Vitamin D3 - 2000 IU

Vitamin B Complex (Sublingual)

Beta Carotene - 25,000 IU

Zinc - 50 mg

 

I think the reason my skin started breaking out yet again (just in the past week or so)is directly related to adding saw palmetto. This is when I started breaking out, and it also caused sore breasts. I believe it was perhaps causing estrogen dominance?

 

I'm going to continue taking the vitamins and supplments that were already helping, but I also added Nature's Way DIM.

 

My question for you is about retinoids. As I mentioned, I've been using Retin-A Micro .04% for more than a year, and it's just not working. I'm wondering if anyone has experiene with increasing strengths (from .04% to .1%). Does the higher strength work even though the lower strength stopped? Or should I move onto another retinod, such as Tazorac? I'm interested in the Tazorac .1% gel, but it seems more harsh than RAM. If RAM will work, I want to stick with it in a higher strength. The only problem is that I'm getting married in less than four months, and I just want clear beautiful skin at my wedding.



#2 CWR24

CWR24

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 715
    Gallery Images: 14
    Likes: 109
About Me
  • Gender:Male
  • Location:US
  • Interests:Not acne
  • Joined: 30-March 11

Achievements

     

Posted 22 July 2014 - 08:55 PM

Personally I would try and get the stronger Retin-A .1% rather than switching to Tazorac. Just because I wouldnt do a drastic change that may irritate your skin especially if you have a wedding coming up.



#3 megtree

megtree

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 456
    Likes: 105
About Me
  • Gender:Female
  • Location:USA
  • Interests:Everything! Seriously.
  • Joined: 18-June 13

Posted 24 July 2014 - 02:09 PM

Yeah, I'm inclined to agree with CW. From what I understand, your skin will acclimate itself to lower-strength retinoids after a certain period of time, so increasing the strength makes sense. You risk another initial break-out though, I bet. 



#4 lukii

lukii

    New Member

  • Members
  • Posts & Likes
    Posts: 14
    Likes: 1
About Me
  • Joined: 26-July 14

Posted 26 July 2014 - 04:43 AM

Tazorac is amazing,absolutely.My favorite retinoid (and mind You I have tested them all;)) .But it's so strong and harsh.When I was using it I was basically peeling all the time.And of course my face was bright red 24/7.But I knew it wil be like that because my face is very sensitive.I just wanted to even out my skin tone,get rid the red marks and scars and make the black heads go away.All of this I achieved;D

I don't know if You have it in US,but if so,You could always try Isotrex or Isotrexin (that one is with erythromycin - anitbiotic).In my case it doesn't cause the peeling ,and if You have red marks and scars you will have to wait much longer for them to fade than with Tazorac,but It works great for pimples,blackheads ,and doesn't cause the irritation:) Hope that it helps.






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users